MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH 15 DEGREE LINER 28MM SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ACUMATCH 15 DEGREE LINER 28MM SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ACUMATCH 15 DEGREE LINER 28MM SZ F
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: 100-28-05, 0492493 - cocr femoral head 28mm +5mm neck; 112-01-04, 0441690 - acumatch cemented stem sz 4; 120-01-50, 0498785 - acumatch cluster cup porous coated 50mm; 120-65-25, 0469685 - bone screw 6.5mm dia x 25mm long; pc-14, 0465179 - stem centralizer 14mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, surgeon revised patient due to dislocating.Surgeon noted there was significant poly wear with minimal osteolysis on the acetabulum.A new liner was trialed in acumatch cup but the stability he wanted was not achieved.The cup was removed and new alteon cup was implanted.Patient hip was stable with new implants.Patient as left in stable condition.No additional information is available.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g3, g7, h2, h3 and h6 have been updated accordingly.Section b5: additional information received indicates that on (b)(6) 2021 the surgeon removed the alteon cup because it never achieved initial fixation.He converted to a dual mobility smith and nephew cup and a new exactech femoral head.It was noted that additional screws helped achieve fixation this time.No additional information available including x-rays or explants.(h3) the evaluation noted that revision reported was likely the result prosthesis wear, possibly due to edge loading/impingement, patient conditions, instability, or any combination of the listed possibilities, and dislocation after being implanted for approximately 17.75 years.However, this cannot be confirmed as the devices and x-rays were not available for evaluation.The most probable root cause associated with the reported event of "dislocation" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
ACUMATCH 15 DEGREE LINER 28MM SZ F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12280792
Report Number1038671-2021-00369
Device Sequence Number11473334
Product Code JDI
UDI-Device Identifier10885862023018
UDI-Public10885862023018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993082
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2008
Device Model NumberACUMATCH 15 DEGREE LINER 28MM SZ F
Device Catalogue Number132-28-06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;